Kentucky, 2004

Damaging Winds in Kentucky, June 13, 2004

June 13, 2004 · NWS LMK · 4 events in 4 counties and zones

4 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 13, 9:15 AM EST, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 13, 9:15 AM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1015 AM EDT SUN JUN 13 2004

...MORNING UPDATE...
LAPSE RATES NOT QUITE AS STEEP THIS MORNING OVER THE LMK FA COMPARED
TO YESTERDAY AT THIS TIME, ALSO ECHOED IN SFC LI FIELDS. THIS LIKELY
DUE TO CONVECTION SAT AFT-EVE. A CLUSTER OF SHOWERS WITH EMBEDDED
TSRA MOVING ALONG OH RIVER ATTM. THINKING THAT ADDITIONAL TSRA WILL
DEVELOP INTO AFTERNOON HOURS, ASSOC WITH RELATIVE MAX IN PW FIELDS
SEEN IN RUC DATA COUPLED WITH SUBTLE SFC TROF IN THE VICINITY. HARD
TO PIN DOWN POTENTIAL SVR THREAT STUFF SEEMS DISORGANIZED NOW. FRZ
LVLS ARE SLIGHTLY LOWER THAN YESTERDAY (13.3 KFT), SO WITHIN POCKETS
OF DEVELOPING INSTABILITY, PULSE TYPE SVR COULD YIELD SOME
HAIL/WIND. YESTERDAYS SVR STORMS APPEARED ASSOC WITH RAPID
INTERACTIONS BTWN CELLS AND SWD MVG OUTFLOW BDY FROM IND/ILL. BUT
NONE OF THESE APPARENT IN THE FA ON VIS SATELLITE ATTM. THE MOST
SIGNIFICANT BDY MOVING SWD ACROSS WRN KY/ARKANSAS FROM OVERNIGHT MCS
IN MO/KS. HVY RAIN AND AT LEAST MINOR FLOODING STILL SEEMS PROBABLE
FROM STRONGER STORMS, AND FLOOD GUIDANCE VALUES ARE CONSIDERABLY
LOWER DUE TO YESTERDAYS RAINS. XXV

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

&&
Hazardous weather outlook, Jun 13, 9:20 AM EST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1020 AM EDT SUN JUN 13 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-140835-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY-
JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN-
WOODFORD KY-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
1020 AM EDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN OVER THE OUTLOOK AREA.
THESE STORMS ARE LIKELY TO PRODUCE LOCALLY TORRENTIAL RAINFALL, AND
GIVEN YESTERDAYS RAINS, COULD LEAD TO SOME FLOODING AND PONDING WATER
ON ROADWAYS. ALSO, SHOULD ENOUGH INSTABILITY DEVELOP THIS AFTERNOON,
ISOLATED SEVERE STORMS ARE POSSIBLE. THE MAIN THREATS WOULD BE FROM
LARGE HAIL AND DAMAGING WIND GUSTS. REMEMBER, THAT SINCE THE SOIL IS
QUITE WET IN MANY LOCATIONS, WEAKLY ROOTED TREES COULD TOPPLE EVEN IN
WINDS OF ONLY 30 OR 40 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WITH WARM...HUMID AND UNSTABLE AIR IN PLACE OVER KENTUCKY AND
SOUTH CENTRAL INDIANA MUCH OF THE COMING WEEK...SCATTERED STORMS WILL
BE POSSIBLE SEVERAL TIMES...WITH SOME QUITE STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL LAW ENFORCEMENT ARE ENCOURAGED TO REPORT ANY
FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

XXV

The radar

The Louisville radar (KLVX), 98 km away, was scanning. The volume nearest the first event began at 17:19 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Barren

When
June 13, 12:20 PM EST
Where
Barren County, Park City
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
BROADCAST MEDIA
Coordinates
37.100, -86.050

A tree was uprooted and fell on to a car on U.S. Highway 31W.

Thunderstorm Wind, Nelson

When
June 13, 8:20 PM EST
Where
Nelson County, 1 mi E of Bardstown
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.817, -85.450

Trees were downed.

Thunderstorm Wind, Franklin

When
June 13, 9:15 PM EST
Where
Franklin County, 9 mi NW of Frankfort
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.300, -84.967

Trees were downed and blocking highway 421.

Thunderstorm Wind, Scott

When
June 13, 9:30 PM EST
Where
Scott County, Sadieville
Measured
57 kt (66 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.383, -84.533

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406882, 5406801, 5406802, 5406803.